Alert archive / Illinois / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 211, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 10, 2003, 7:19 PM CDT for Wayne County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2003, 7:19 PM CDT (00:19 UTC)
- Expired
- Jun 10, 2003, 8:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Wayne County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 6:35 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
304 WUUS53 KPAH 110019 SVRPAH ILC191-110100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 719 PM CDT TUE JUN 10 2003 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 800 PM CDT * AT 719 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER KEENES...OR ABOUT 14 MILES WEST OF FAIRFIELD...MOVING EAST AT 45 MPH. * LOCATIONS IMPACTED INCLUDE CISNE...FAIRFIELD...GOLDEN GATE... JEFFERSONVILLE...JOHNSONVILLE...MOUNT ERIE...ORCHARDVILLE...SIMS AND WAYNE CITY DAMAGING WINDS ARE EXPECTED WITH THIS LINE OF STORMS. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3859 8866 3827 8870 3830 8817 3860 8817 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:46 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 10, 2:46 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 246 PM CDT TUE JUN 10 2003 MAIN FORECAST CONCERN CONTINUES TO BE SHOWER AND THUNDERSTORM CHANCES THROUGHOUT THE FORECAST. AT 19Z...THUNDERSTORMS WERE ONGOING ACROSS THE PAH FORECAST AREA FROM BASICALLY I-55 EASTWARD. LATEST SURFACE ANALYSIS SHOWED LOW PRESSURE CENTERED OVER SOUTHEAST MINNESOTA/WEST CENTRAL WISCONSIN WITH A COLD FRONT EXTENDING SOUTHWEST THROUGH EASTERN IOWA...NORTHWEST MISSOURI INTO OKLAHOMA PANHANDLE. TEMPERATURES AT 19Z WERE STILL IN THE MID TO UPPER 60S ACROSS MUCH OF THE PAH FA...WITH A FEW AREAS AROUND 70 WHERE RAIN HAS ENDED. AVN/MESOETA/ETA MODELS CONTINUE TO SHOW FRONT MOVING SOUTHEAST AND DRAPING ACROSS NORTHWEST PORTIONS OR JUST NORTHWEST OF THE PAH FORECAST AREA BY 12Z WEDNESDAY. MODELS INDICATE THIS FRONT WILL REMAIN NEAR/SOMETIMES OVER OUR REGION THROUGHOUT THE ENTIRE FORECAST PERIOD. ALTHOUGH THERE WILL BE LULLS IN SHOWER/THUNDERSTORM ACTIVITY...OUTFLOW BOUNDARIES AND DISTURBANCES ALONG THE FRONT WILL MAKE EXACT TIMING OF BREAKS DIFFICULT. FWC/MAV GUIDANCE SHOW HIGH CHANCE TO LIKELY POPS FOR WEDNESDAY...AND SPC DAY 1 AND DAY 2 GUIDANCE HAS ENTIRE AREA IN A SLIGHT RISK. ALREADY HAVE LIKELY GOING IN THE CURRENT PACKAGE FOR WEDNESDAY AND WILL CONTINUE THIS. BEST BET BEYOND WEDNESDAY IS TO HAVE CHANCE POPS EACH DAY UNTIL MODELS SHOW BETTER AGREEMENT IN SPECIFIC TIME PERIODS. MAV GUIDANCE HIGHS ARE A LITTLE COOLER THAN FWC. PREFER THE COOLER MAV READINGS DUE TO CLOUDS AND PRECIP. MAV/FWC LOWS ARE SIMILAR AND WILL STICK CLOSE TO THESE VALUES. IN THE EXTENDED...WITH EXPECTED CLOUDS AND PRECIP...AGAIN WILL GO NEAR OR A LITTLE BELOW MEX GUIDANCE. .PAH...NONE. TREVINO
Hazardous weather outlook, Jun 10, 3:50 AM CDT, 15 hours 29 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 350 AM CDT TUE JUN 10 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR ISOLATED SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN HAZARDS WILL BE STRONG TO SEVERE THUNDERSTORM WINDS...AND LARGE HAIL. A FEW OF THE STORMS MAY PRODUCE VERY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY. ISOLATED SEVERE THUNDERSTORMS CANNOT BE RULED OUT. SOME OF THE STORMS MAY PRODUCE VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY AND TONIGHT. NOLES
In the hours before
Special weather statement, Jun 10, 3:08 PM CDT, 4 hours 11 minutes before
ILZ092-102029- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 308 PM CDT TUE JUN 10 2003 ...ISOLATED STRONG STORM MOVING ACROSS SOUTHERN ALEXANDER COUNTY ILLINOIS... AN ISOLATED STORM...CAPABLE OF PRODUCING SMALL HAIL...FREQUENT LIGHTNING...GUSTY WINDS NEAR 50 MPH AND HEAVY RAINFALL WAS LOCATED ACROSS THE MISSISSIPPI RIVER...JUST EAST OF COMMERCE MISSOURI. THIS STORM WAS MOVING EAST NEAR 25 MPH. THIS STORM WILL MOVE NEAR HORSESHOE LAKE...OLIVE BRANCH AND UNITY BY 325 PM. PERSONS TRAVELING ACROSS ROUTE 3 SHOULD BE WATCHFUL FOR PONDING OF RAINWATER ON ROADWAYS. IF THIS STORM IS MOVING NEAR YOUR AREA...SEEK SHELTER INDOORS UNTIL THE STORM HAS PASSED. SMITH
Special weather statement, Jun 10, 7:11 PM CDT, 8 minutes before
ILZ075-076-080>082-084>086-110045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 711 PM CDT TUE JUN 10 2003 ...LINE OF STRONG TO SEVERE STORMS MOVING ACROSS SOUTHERN ILLINOIS... A FAST MOVING LINE OF THUNDERSTORMS...SOME OF THEM REACHING SEVERE LIMITS...WILL MOVE EAST SOUTHEAST AT 45 MPH ACROSS SOUTHERN ILLINOIS. SOME COMMUNITIES IN THE PATH OF THESE STORMS ARE MOUNT VERNON...BENTON...WEST FRANKFORT...MCLEANSBORO...AND WAYNE CITY. THROUGH 745 PM...YOU CAN EXPECT WINDS OF 40 TO 50 MPH WITH MANY OF THE STORMS...WITH HIGHER WIND SPEEDS WITH SEVERE STORMS. SMALL HAIL IS ALSO A POSSIBILITY. IF THESE STORMS ARE MOVING NEAR YOUR AREA...SEEK SHELTER INDOORS UNTIL THE STORM HAS PASSED.
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 7:12 PM CDT | Severe Thunderstorm Warning | PAH | Hamilton | 48 min |
| Jun 10, 7:26 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wabash, White | 49 min |
| Jun 10, 7:46 PM CDT | Severe Thunderstorm Warning | PAH | Saline | 29 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.